ALICIA DE MEDINA, M.D.; OLIVIA BIASINI, M.D.; ALFONSO RIVERA, M.D.; ALICIA SAMPERA, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Hicks and Abraham (1) have reported a case of myoclonic dystonia associated with verapamil therapy. We report the case of a patient who developed myoclonic dystonia apparently induced by nifedipine, a calcium-ion-influx inhibitor. Although nifedipine has side effects (2), such as headache, flushing, lethargy, dizziness, allergic reactions, hypotension, palpitations, and sometimes anginal pain, they are mainly transient.
A 35-year-old man was hospitalized with status asthmaticus. He was receiving oxytriphylline (Choledyl; Parke-Davis, Morris Plains, New Jersey), 600 mg/d, and prednisone, 15 mg/d. Three days after admission, we started him on nifedipine therapy, because some studies have reported that
DE MEDINA A, BIASINI O, RIVERA A, SAMPERA A. Nifedipine and Myoclonic Dystonia. Ann Intern Med. ;104:125. doi: 10.7326/0003-4819-104-1-125_2
Download citation file:
Published: Ann Intern Med. 1986;104(1):125.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use